Anales del Sistema Sanitario de Navarra
versión impresa ISSN 1137-6627
BOSCH-BARRERA, J.; URDIROZ, J. y CENTENO, C.. Visual hallucinations and unusual pain related to hypomagnesemia in an advanced cancer patient. Anales Sis San Navarra [online]. 2010, vol.33, n.3, pp.319-322. ISSN 1137-6627.
Hypomagnesemia has been related to high accumulated doses of cisplatin, and its clinical presence is characterized by neuromuscular and cardiovascular alterations. We present the case of an advanced cancer patient who had received successive lines of chemotherapy and who was receiving opioid treatment for cancer pain. During his hospital stay, he experienced visual hallucinations and very intense, unexplained pain in one shoulder. Symptoms reverted with the normalization of his plasma magnesium levels, which were low. We consider that plasma magnesium levels should be monitored in oncology patients with neurological or psychiatric symptoms or with unusual pain.
Palabras clave : Neurotoxicity; Opioid; Hypomagnesemia; Hallucination; Pain.